DOI 10.1111/j.1365-4362.1995.tb01089.x
Immediate nonallergic psychotic reaction to intramuscular procaine penicillin.
Аннотация
BACKGROUND
Though little known by medical personnel, an immediate nonallergic psychotic reaction to intramuscular procaine penicillin has been reported occasionally from many countries since 1951.
MATERIALS AND
METHODS
A case report describes a patient whose violent behavior, provoked by this reaction, resulted in legal action taken against him. Two other nonviolent cases are presented and are followed by a review of the literature.
RESULTS
Signs and symptoms of this reaction that appears to be to the procaine component resemble a pressor response and are therefore contrary to the signs and symptoms of an anaphylactic reaction. Anxiety, hallucinations, hypertension, and tachycardia are characteristic. The reaction is self-limited. Long-term psychologic sequelae might be averted by adequate reassurance.
CONCLUSIONS
The importance of procaine penicillin as an essential drug in many parts of the world should not be diminished; however, recognition of acute nonallergic psychotic reactions is of paramount importance to assure proper patient management and to avoid misinterpretation of aggressive behavior.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.